Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Pain in lower stomach and having constipation. Had diverticulitis. Taking Levoflxacin and Metronidazol. No relief. Advise?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
I am a male, age 58. I have had an off-and-on pain in my lower right side of the stomach for a week now. Does not hurt when I'm stationary-- only when I walk, and even then, not always. Overall, not really improving or getting worse. No diarrhea, but some constipation. Have had a history of some diverticulitis, although I realize that normally it affects the left side more than the right. Was just put on a regimen of Levoflxacin and Metronidazol. So far no change in symptoms, but only been on the meds for a day. Are we on the right track here? Thanks.
Posted Sun, 15 Sep 2013 in Abdominal Pain
Answered by Dr. Pankaj Malhan 17 minutes later
Brief Answer:
? Calculi

Detailed Answer:

Thanks for asking.

Pain/Dull ache in the lower right side of the abdomen especially on the movement can be because of the calculi in the kidneys,ureter, and urinary bladder area.

Please go for the ultrasound of the kidney and ureteric area along with the complete urine examination to reach a diagnosis.

I do not think that taking the antibiotics without an established diagnosis is a right strategy.


Please let me know if you need more information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor